Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Chaotic functions with zero topological entropy


Author: J. Smítal
Journal: Trans. Amer. Math. Soc. 297 (1986), 269-282
MSC: Primary 58F13; Secondary 54H20, 58F11
MathSciNet review: 849479
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently Li and Yorke introduced the notion of chaos for mappings from the class $ {C^0}(I,I)$, where $ I$ is a compact real interval. In the present paper we give a characterization of the class $ M \subset {C^0}(I,I)$ of mappings chaotic in this sense. As is well known, $ M$ contains the mappings of positive topological entropy. We show that $ M$ contains also certain (but not all) mappings that have both zero topological entropy and infinite attractors. Moreover, we show that the complement of $ M$ consists of maps that have only trajectories approximate by cycles. Finally, it turns out that the original Li and Yorke notion of chaos can be replaced by (an equivalent notion of) $ \delta $-chaos, distinguishable on a certain level $ \delta > 0$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F13, 54H20, 58F11

Retrieve articles in all journals with MSC: 58F13, 54H20, 58F11


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0849479-9
PII: S 0002-9947(1986)0849479-9
Article copyright: © Copyright 1986 American Mathematical Society